Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


High fever after 2 weeks using PEP
Nov 27, 2013

Hello Doctor Young,

I'm Duy from Vietnam that asked you a question last week ( missed 2 doses of PEP). First, I'm very thank you for answered my question - It reliefs me alot. But after 2 weeks using PEP, my condition still not being well. I have fever for more than 7 days. I don't have a fever everyday, It's delayed about 2 or 3 days. My first fever isnot quite high, about 37,5 Celcius degree, but it's higher untill reached 39 today. I also have symptoms like a flu: muscles pain, freezing, sneezing, diarrhea, nausea and headaches and very tired. I have taken Ibuprofen 400mg when temperature is higher than 38, Vitamin C 1g once a day, Fexofenadine 180mg once a day, Antibio 2 times a day, and from yesterday my local doctor gave me Augmentin 625 mg twice a day. I have read a lot of document about side effects of PEP, but no one says that it has fever like my condition and seriously, it's like early symptoms of HIV. I'm very panic now. I have taken PEP 2 out of 4 weeks and except 2 doses missed before, I always take PEP on time and with the exact dose. So can you tell me some advices? Regards, Duy

Response from Dr. Young

Hello Duy and good to hear back from you in Vietnam.

Fever isn't a side effect of medications, save for people having an allergic reaction. Your symptoms are not really compatible with allergy, but rather sound like a fairly typical upper respiratory tract infection.

Furthermore, the symptoms lack some of the characteristic features of acute HIV infection, such as rash, generalized swollen glands or stiff neck. Your 2 missed doses will have no impact on the effectiveness of your PEP regimen.

Seems like you're on a reasonable regimen for your symptoms- though I discourage people from the vitamin C scam-- there's little quality evidence of benefit and risk of kidney stones if taken in high doses.

Hope that helps and wish you well. BY



Previous
i used pep tenver -em tablets fr 1 months iam i having renal risk?
Next
Can you gets spots or Kaposi sarcoma spots. Even if you're undetectable.?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement